Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 236, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 8, 2011, 9:28 PM EDT for Guilford County, Randolph County, North Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2011, 9:28 PM EDT (01:28 UTC)
- Expired
- Jul 8, 2011, 10:28 PM EDT
- In force
- 60 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 117 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.5 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 884 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
218 WUUS52 KRAH 090128 SVRRAH NCC081-151-090245- /O.NEW.KRAH.SV.W.0236.110709T0128Z-110709T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 928 PM EDT FRI JUL 8 2011 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GUILFORD COUNTY IN CENTRAL NORTH CAROLINA NORTHERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 1045 PM EDT * AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 10 MILES WEST OF STOKESDALE TO 12 MILES SOUTHWEST OF TRINITY...OR ALONG A LINE EXTENDING FROM WALNUT COVE TO LEXINGTON...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... COLFAX... STOKESDALE...HIGH POINT... ARCHDALE... SUMMERFIELD...JAMESTOWN... RANDLEMAN... GREENSBORO... PRECAUTIONARY/PREPAREDNESS ACTIONS... STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY. THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL FLOOD LOW LYING AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT AGENCY. && LAT...LON 3625 7954 3581 7954 3575 8005 3626 8003 TIME...MOT...LOC 0128Z 245DEG 24KT 3626 8014 3580 8018 $$ 77
2 follow-up statements
693
WWUS52 KRAH 090214
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1014 PM EDT FRI JUL 8 2011
NCC151-090222-
/O.CAN.KRAH.SV.W.0236.000000T0000Z-110709T0245Z/
RANDOLPH NC-
1014 PM EDT FRI JUL 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RANDOLPH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF RANDOLPH
COUNTY. THUS... THE WARNING HAS BEEN CANCELLED FOR RANDOLPH COUNTY.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3625 7954 3590 7954 3591 7974 3592 8003
3592 8004 3626 8003
TIME...MOT...LOC 0212Z 245DEG 24KT 3627 7983 3594 7989
$$
NCC081-090245-
/O.CON.KRAH.SV.W.0236.000000T0000Z-110709T0245Z/
GUILFORD NC-
1014 PM EDT FRI JUL 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR GUILFORD COUNTY...
AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF SUMMERFIELD TO
JAMESTOWN...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
WENTWORTH TO 7 MILES SOUTHEAST OF HIGH POINT...MOVING NORTHEAST AT 30
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... GREENSBORO...LAKE
TOWNSEND...FOREST OAKS...MONTICELLO... AND SUMMERFIELD.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3625 7954 3590 7954 3591 7974 3592 8003
3592 8004 3626 8003
TIME...MOT...LOC 0212Z 245DEG 24KT 3627 7983 3594 7989
$$
77929
WWUS52 KRAH 090228
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1028 PM EDT FRI JUL 8 2011
NCC081-090235-
/O.CAN.KRAH.SV.W.0236.000000T0000Z-110709T0245Z/
GUILFORD NC-
1028 PM EDT FRI JUL 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR GUILFORD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
HOWEVER... THE FLASH FLOODING THREAT WILL CONTINUE ACROSS PORTIONS
OF GUILFORD COUNTY AS SHOWERS AND THUNDERSTORMS PRODUCING HEAVY
RAINFALL MOVE ACROSS THE COUNTY.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3625 7954 3590 7954 3591 7974 3592 8003
3592 8004 3626 8003
TIME...MOT...LOC 0225Z 245DEG 24KT 3630 7973 3598 7979
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 8:52 PM EDT, 36 minutes earlier.
Area forecast discussion, Jul 8, 8:52 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
852 PM EDT FRI JUL 8 2011
.SYNOPSIS...
AN UPPER LEVEL TROUGH SLOWLY APPROACHING FROM THE WEST TONIGHT AND
CROSS THE REGION SATURDAY. A DRIER AND MORE SEASONABLE AIR MASS WILL
FILTER IN FROM THE NORTH SATURDAY NIGHT AND SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 852 PM FRIDAY...
PROBLEM OF THE NIGHT WILL BE THE CONVECTION ASSOCIATED WITH THE
APPROACH OF THE MID LEVEL TROUGH FROM THE SOUTHERN APPALACHIANS. THE
MAIN THREATS APPEAR TO BE HEAVY RAIN (FROM TRAINING AND SLOW MOVING
STORMS)... FREQUENT LIGHTNING... AND THE CONTINUED CHANCE OF A WET
MICROBURST WITH WINDS NEAR SEVERE LIMITS.
FORECAST OF HIGH POPS APPEARS ON TARGET FOR OUR WESTERN PIEDMONT.
WATER VAPOR SATELLITE DATA INDICATED A SHEAR AXIS STRETCHING FROM SW
TO NE ACROSS CENTRAL NORTH CAROLINA. AN MESOSCALE CONVECTIVE VORTEX
WAS SEEN MOVING EAST INTO THE NORTH CAROLINA MOUNTAINS WITHIN THE
APPROACH OF THE MID/UPPER LEVEL TROUGH. THE LATEST CONVECTIVE
PARAMETERS CONTINUE TO POINT TO THE PIEDMONT AND POSSIBLY THE
SANDHILLS FOR THE HIGHEST THREAT OF THUNDERSTORMS. THE FAR EASTERN
ZONES FROM THE COAST INLAND A FEW COUNTIES HAVE GREATLY STABILIZED.
THE APPROACHING TROUGH SHOULD COMBINE WITH THE CURRENT CONVECTIVE
OUTFLOWS TO PRODUCE AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS
THROUGHOUT THE PIEDMONT INTO THE SANDHILLS THROUGH 1200 AM. ACTIVITY
SHOULD BEGIN TO DIMINISH AFTER THAT. THE CHANCES IN THE FAR EAST
APPEAR LOW (SLIGHT). -BADGETT
&&
.SHORT TERM/SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 245 PM FRIDAY...
SATURDAY AND SATURDAY NIGHT:
A BAND OF CONVECTIVE SHOWERS IS EXPECTED TO BE PROGRESSING EASTWARD
ACROSS THE FORECAST AREA SATURDAY MORNING...COINCIDENT TO THE
PASSAGE OF THE UPPER TROUGH AND ATTENDANT WEAK SURFACE COLD
FRONT...MAKING ITS WAY THROUGH CENTRAL PIEDMONT DURING THE
MORNING...AND THEN THROUGH COASTAL SECTIONS BY THE AFTERNOON. THIS
WILL RESULT IN HIGHER RAIN CHANCES ACROSS THE EASTERN HALF BY MIDDAY
WITH CONVECTIVE REDEVELOPMENT ALONG AND EAST OF US 1... IN THE
MOISTURE LADEN AIRMASS REGIME WHERE PWATS WILL REMAIN NEAR 2.0" AND
DAYTIME HEATING WILL RESULT IN MODERATE INSTABILITY. WINDS ALOFT
ARE PROGGED TO REMAIN VERY WEAK...SUPPORTING PULSE SEVERE
CONVECTION...WITH THE POTENTIAL FOR MULTICELLULAR CONVECTION TO
EVOLVE IF A SURFACE COLD POOL EVOLVES. WET DOWNBURSTS WILL BE THE
GREATEST THREAT ALONG WITH LOCALIZED FLASH FLOODING GIVEN ANTECEDENT
WET PATTERN OF THE PAST WEEK.
POPS WILL DIMINISH BY THE EVENING AS INSTABILITY WANES AND FRONT
SLIPS SOUTH OF THE AREA. MODEL SOUNDINGS SUGGEST LOW-LEVEL MOISTURE
WILL LINGER ACROSS THE SOUTHERN TIER...INVOF THE FRONT...SUPPORTING
CLOUDS/STRATUS OVERNIGHT.
WITH TROUGH MOVING THROUGH THE AREA AND EXPECTED ON GOING PRECIP
ACROSS THE AREA...CLOUD COVER SHOULD BE MORE EXTENSIVE/OPAQUE WITH
MINIMAL BREAKS IN CLOUD COVER MATERIALIZING. HIGHS 87 TO 90. LOWS
SATURDAY NIGHT IN THE UPPER 60S TO LOWER 70S.
SUNDAY AND SUNDAY NIGHT:
EASTWARD EXPANSION OF CENTRAL US UPPER RIDGE INTO THE REGION
WILL SUPPRESS THE FRONT SOUTH OF THE AREA ON SUNDAY. THE RESULTANT
WARMING/SUBSIDENCE ALOFT WILL RESULT IN MOSTLY DRY CONDITIONS. THE
EXCEPTION IS ACROSS THE FAR SOUTHERN TIER WHERE NEAR SURFACE MOISTURE
WILL REMAIN HIGH AS TRANSITORY SURFACE ANTICYCLONE QUICKLY BUILDS
SOUTH INTO THE MID-ATLANTIC COAST...RESULTING IN AN
EASTERLY-SOUTHEASTERLY ATLANTIC MARITIME FEED IN THE LOWEST 1KM.
THUS COULD SEE ISOLATED POPS ACROSS THE FAR SOUTHEAST WITH INLAND
RETREATING SEABREEZE...ALONG WITH WEAK ECHO DEVELOPMENT ACROSS THE
SOUTHWEST IN THE UPSLOPE/WAA REGIME. HIGHS IN THE 89 TO 93. LOWS 69
TO 72.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 245 PM FRIDAY...
AS UPPER TROUGH EVOLVES OVER THE WEST COAST...DOWNSTREAM RIDGE WILL
BUILD OVER THE LOWER MISS VALLEY AND THE MID SOUTH. CENTRAL NC WILL
SEE A RETURN TO MID TO UPPER 90 DEGREE READINGS UNDERNEATH THE UPPER
RIDGE AXIS THROUGH MIDWEEK...CLIMAXING TUESDAY WITH AFTERNOON HIGHS
APPROACHING RECORD HIGH VALUES (SEE CLIMATE SECTION BELOW FOR DAILY
RECORD HIGHS)AS LOW-LEVEL THICKNESSES AND H8 TEMPS TOP OUT AOA
1435-1440M AND 21C RESPECTIVELY. NWLY STEERING FLOW BETWEEN THE
UPPER RIDGE AXIS OVER MS VALLEY AND UPPER VORTEX OVER SOUTHEAST
CANADA...COULD SPELL SOME RELIEF FROM THE HEAT...BY MEANS OF
SOUTHEASTWARD PROPAGATING MCS CLUSTERS ORIGINATING IN OHIO/CENTRAL
MS VALLEY. WHILE TIMING IS STILL IN QUESTION...THE BETTER RAIN
CHANCES WILL LIKELY BE RESERVED FOR A SURFACE COLD FRONTAL PASSAGE
THROUGH THE AREA TUESDAY/WEDNESDAY. WILL KEEP POPS SLIGHT CHANCE
POPS THROUGH TUESDAY...INCREASING SLIGHTLY TO CHANCE POPS TUESDAY
NIGHT THROUGH WEDNESDAY IN ASSOCIATION FRONT PASSAGE.
NEAR NORMAL TEMPERATURES BEHIND THE FRONT THURSDAY AND FRIDAY WITH A
BREAK FROM THE HUMIDITY AS WELL WITH A LOW-LEVEL FEED FROM THE
NORTH-NORTHEAST AS SURFACE HIGH BUILDS INTO THE AREA FROM THE NORTH.
DRY THE LAST HALF OF THE WORK WEEK. HIGHS IN THE UPPER 80S TO AROUND
90...WITH LOWS IN THE 65 TO 70.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 830 PM FRIDAY...
24-HR TAF PERIOD:
SCATTERED SHOWERS AND STORMS WILL CONTINUE TO BE POSSIBLE THIS
EVENING IN ASSOCIATION WITH A MOIST AND UNSTABLE AIRMASS COUPLED
WITH IMPULSES ALOFT MOVING ACROSS THE REGION. THINK THE BEST CHANCES
OF SHOWERS AND STORMS WILL BE ACROSS THE NORTH CAROLINA PIEDMONT TAF
SITES... KRDU/KGSO/KINT. THUS... HAVE INCLUDED A TEMPO GROUP FOR
SHOWERS AND STORMS AT THOSE LOCATIONS FOR THIS EVENING. ELSEWHERE...
WILL ONLY CARRY CB THROUGH AROUND MIDNIGHT (ALTHOUGH ISOLATED STORMS
WILL BE POSSIBLE EVEN AFTER MIDNIGHT). GIVEN THE MOIST LOW LEVEL
AIRMASS IN PLACE AND RECENT RAIN EXPECT WIDESPREAD IFR TO POSSIBLY
LIFR CEILINGS TO DEVELOP BY 09Z...PERSISTING THROUGH AT LEAST 13-15Z
SATURDAY (MVFR AFTER THEN)... ALTHOUGH THE INT/GSO TERMINALS COULD
SEE VFR CONDITIONS BY 13Z SAT AS A SLIGHTLY DRIER AIRMASS ADVECTS
INTO PORTIONS OF THE N/NW PIEDMONT BEHIND THE PASSAGE OF AN UPPER
LEVEL TROUGH. EXPECT KRDU/KFAY/KRWI TO LIFT TO VFR BY EARLY
AFTERNOON SATURDAY. THINK THE BEST CHANCE OF SHOWERS AND STORMS WILL
BE ACROSS THE EASTERN/SOUTHEASTERN HALF OF CENTRAL NORTH CAROLINA ON
SATURDAY AFTERNOON. THUS... HAVE INCLUDED CB FOR KRDU/KFAY/KRWI FOR
SATURDAY AFTERNOON AS THE TROUGH ALOFT MOVES ACROSS THE REMAINDER OF
THE AREA.
LOOKING AHEAD:
EXPECT GENERALLY DRY/VFR CONDITIONS SATURDAY NIGHT THROUGH MONDAY
NIGHT IN ASSOC/W WEAK SFC HIGH PRESSURE BUILDING INTO CENTRAL NC.
THERE WILL BE AN INCREASING CHANCE FOR SHOWERS/STORMS TUE/TUE NIGHT
IN ASSOCIATION WITH NW FLOW ALOFT AND AN APPROACHING FRONT.
&&
.CLIMATE/...
DAILY RECORDS FOR JULY 11-JULY 13.
RDU
REC MAX REC HI MIN
11 99 1993 77 1981
12 98 1986 75 2005
13 98 1951 78 1981
GSO PIEDMONT TRIAD
REC MAX REC HI MIN
11 98 1990 75 1992
12 98 1930 76 2005
13 98 1954 75 1981
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...BADGETT
NEAR TERM...BADGETT
SHORT TERM...CBL
LONG TERM...CBL
AVIATION...BSD/VINCENT
CLIMATE...CBLHazardous weather outlook, Jul 8, 3:07 PM EDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 307 PM EDT FRI JUL 8 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-091915- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 307 PM EDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT. AN APPROACHING UPPER LEVEL TROUGH WILL ENCOUNTER A VERY MOIST AND UNSTABLE AIRMASS IN PLACE ACROSS CENTRAL NORTH CAROLINA THIS EVENING THROUGH TONIGHT. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. ADDITIONALLY... LOCALLY HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL BE POSSIBLE...PRIMARILY AFTER SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE DAY SATURDAY... PRIMARILY SOUTH OF HIGHWAY 64. A FEW STORMS COULD BECOME SEVERE... WITH A MAIN THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. VINCENT
In the hours before
Special weather statement, Jul 8, 5:09 PM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
509 PM EDT FRI JUL 8 2011
NCZ021-022-038-082200-
DAVIDSON-FORSYTH-GUILFORD-
509 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORMS WILL AFFECT DAVIDSON... NORTHEAST FORSYTH...
AND NORTHWEST GUILFORD COUNTIES THROUGH 600 PM...
AT 505 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS OVER THE YADKIN RIVER ACROSS WESTERN DAVIDSON
COUNTY... AND 15 MILES WEST OF HIGH ROCK... MOVING NORTHEAST AT 30
MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF
THE PTI AIRPORT IN GUILFORD COUNTY... MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...HIGH ROCK...
LEXINGTON...WELCOME...PTI AIRPORT... SUMMERFIELD...
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
VERY HEAVY RAIN FOR 20 TO 30 MINUTES.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3585 8048 3583 8046 3586 8042 3585 8039
3589 8042 3589 8037 3595 8038 3626 7981
3625 7969 3607 7956 3592 7993 3592 8004
3586 8005 3572 8041 3573 8044 3579 8049
3580 8047
TIME...MOT...LOC 2103Z 239DEG 28KT 3583 8038
BADGETTSpecial weather statement, Jul 8, 5:40 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT FRI JUL 8 2011
NCZ021-022-038-082230-
DAVIDSON-FORSYTH-GUILFORD-
540 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN DAVIDSON... EASTERN
FORSYTH AND GUILFORD COUNTIES THROUGH 630 PM...
AT 535 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM WINSTON-SALEM TO LEXINGTON... MOVING
NORTHEAST AT 30 MPH. THESE STORMS WILL AFFECT NORTHERN DAVIDSON...
EASTERN FORSYTH... GUILFORD... AND NORTHWEST RANDOLPH COUNTIES. THIS
INCLUDES THOMASVILLE... HIGH POINT... GREENSBORO... ARCHDALE...
LEXINGTON AND FOREST OAKS.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 45 MPH.
VERY HEAVY RAIN FOR 20 TO 30 MINUTES.
FREQUENT LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3585 8048 3583 8046 3586 8042 3585 8039
3589 8042 3589 8037 3595 8038 3626 7981
3625 7969 3607 7956 3592 7993 3592 8004
3586 8005 3572 8041 3573 8044 3579 8049
3580 8047
TIME...MOT...LOC 2103Z 239DEG 27KT 3583 8038
BADGETTSpecial weather statement, Jul 8, 7:55 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
755 PM EDT FRI JUL 8 2011
NCZ007-008-022>025-039-040-090045-
ALAMANCE-CHATHAM-DURHAM-GRANVILLE-GUILFORD-ORANGE-PERSON-RANDOLPH-
755 PM EDT FRI JUL 8 2011
...SCATTERED THUNDERSTORMS WITH VERY HEAVY RAIN OVER NORTHEAST
RANDOLPH... SOUTHERN ALAMANCE... SOUTHERN ORANGE... AND WESTERN
PERSON COUNTIES...
AT 750 PM EDT...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS WITH
VERY HEAVY RAIN 5 MILES EAST OF RANDLEMAN... OVER SAXAPAHAW... AND
10 MILES WEST OF ROXBORO... MOVING NORTHEAST AT 30 MPH.
RAINFALL RATES IN EXCESS OF AN INCH IN 20 MINUTES WILL OCCUR WITH
THESE STORMS.
SOME LOCATIONS AFFECTED BY THESE STORMS THROUGH 900 PM...
LIBERTY... MEBANE... EFLAND...
HILLSBOROUGH...SCHLEY...ROUGEMONT...MORIAH...SURL.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
OCCASIONAL TO FREQUENT LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3631 7870 3573 7935 3572 7987 3625 7921
3625 7916 3629 7916 3647 7893
TIME...MOT...LOC 2350Z 219DEG 27KT 3603 7917
BADGETTSpecial weather statement, Jul 8, 8:31 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
831 PM EDT FRI JUL 8 2011
NCZ024-025-090130-
DURHAM-ORANGE-
831 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS ORANGE AND DURHAM COUNTIES
THROUGH 930 PM EDT...
AT 829 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TEER...OR ABOUT 11 MILES SOUTHWEST OF HILLSBOROUGH...MOVING NORTHEAST
AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
EFLAND...HILLSBOROUGH.... BAHAMA... AND LOCATIONS ALONG I-85 BETWEEN
MILE MARKERS 161 AND 175.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3623 7881 3622 7880 3610 7881 3608 7878
3607 7879 3607 7875 3603 7875 3587 7918
3588 7925 3591 7926 3605 7927 3624 7891
TIME...MOT...LOC 0029Z 241DEG 14KT 3596 7921
77Special weather statement, Jul 8, 8:40 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
840 PM EDT FRI JUL 8 2011
NCZ021-022-038-039-090200-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
840 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORMS PRODUCING HEAVY RAIN WILL MOVE ACROSS
RANDOLPH...GUILFORD...FORSYTH AND DAVIDSON COUNTIES THROUGH 1000 PM
EDT...
AT 837 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS PRODUCING HEAVY RAIN ALONG A LINE EXTENDING FROM
DONNAHA TO 19 MILES WEST OF HIGH ROCK...OR ALONG A LINE EXTENDING
FROM KING TO 8 MILES SOUTHWEST OF SALISBURY...MOVING NORTHEAST AT 25
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CLEMMONS...RURAL
HALL...STANLEYVILLE...WINSTON-SALEM...MIDWAY...HIGH ROCK...
GREENSBORO... AND ARCHDALE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3611 8051 3614 8044 3627 8045 3625 7966
3575 7972 3558 8022 3568 8034 3572 8033
3574 8046 3584 8049 3585 8039 3589 8042
3590 8039 3589 8037 3596 8038 3599 8043
3601 8042 3606 8047 3604 8050 3608 8052
TIME...MOT...LOC 0037Z 237DEG 22KT 3626 8039 3558 8055
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:28 PM EDT | Areal Flood Advisory | RAH | Durham, Orange | 52 min |
| Jul 8, 8:31 PM EDT | Special Weather Statement | RAH | Durham, Orange | 59 min |
| Jul 8, 8:40 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford | 80 min |
| Jul 8, 9:05 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jul 8, 9:25 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 65 min |
| Jul 8, 9:33 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth | 3 hr |
| Jul 8, 9:37 PM EDT | Flash Flood Warning | RAH | Guilford, Randolph | 3 hr |
| Jul 9, 12:19 AM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jul 9, 5:16 PM EDT | Special Weather Statement | RAH | Scotland | 59 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.